DocServer

A chain rule for essentially strictly differentiable Lipschitz functions

Borwein, Jonathan M. and Moors, Warren B. (1998) A chain rule for essentially strictly differentiable Lipschitz functions. SIAM Journal on Optimization, 8 (2). pp. 300-308.

[img]
Preview
Postscript
Download (260Kb) | Preview
    [img]
    Preview
    PDF
    Download (240Kb) | Preview

      Abstract

      In this paper we introduce a new class of real-valued locally Lipschitz functions, (that are similar in nature and definition to Valadier's {\sl saine} functions) which we call {\sl arc-wise essentially smooth}, and we show that if $g : R^n \rightarrow R$ is arc-wise essentially smooth on $R^n$ and each function $f_j : R^m \rightarrow R,\ 1 \leq j \leq n$ is strictly differentiable almost everywhere in $R^m$, then $g \circ f$ is strictly differentiable almost everywhere in $R^m$, where $f \equiv (f_1,f_2, . . . f_n)$. We also show that all the semi-smooth and pseudo-regular functions are arc-wise essentially smooth. Thus, we provide a large and robust lattice algebra of Lipschitz functions whose generalized derivatives are well-behaved.

      Item Type: Article
      Additional Information: pubdom FALSE
      Uncontrolled Keywords: Lipschitz functions, chain rule, Haar-null sets, differentiability, essentially strictly differentiable
      Subjects: 49-xx Calculus of variations and optimal control; optimization > 49Jxx Existence theories
      46-xx Functional analysis > 46Nxx Miscellaneous applications of functional analysis
      58-xx Global analysis, analysis on manifolds > 58Cxx Calculus on manifolds; nonlinear operators
      Faculty: UNSPECIFIED
      Depositing User: Users 1 not found.
      Date Deposited: 24 Nov 2003
      Last Modified: 14 Sep 2014 22:06
      URI: https://docserver.carma.newcastle.edu.au/id/eprint/151

      Actions (login required)

      View Item